MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7213
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 3.00mm x 15mm nc emerge balloon catheter was used in a procedure.However, the rail on balloon broke while in use.The procedure was completed with a different device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc emerge balloon catheter, in two pieces.The balloon was loosely folded.The device was stuck on a guide wire.Analysis of the tip, balloon, markerbands, inner/outer shaft and hypotube included microscopic and visual inspection.Inspection revealed a complete separation of the inner shaft at the distal end of the port/exit notch, and a complete separation of the balloon (circumferential tear) 9mm from the distal edge, and the inner shaft was stretched down on the wire, and there were numerous kinks in the hypotube.Inspection of the rest of the rest of the device found no other damage or defect.The reported broken balloon was confirmed.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9318223
Report Number2134265-2019-13561
Device Sequence Number10857865
Product Code LOX
UDI-Device Identifier08714729846529
UDI-Public08714729846529
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7213
Device Catalogue Number7213
Device Lot Number0024103782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2019
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR